Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 97, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Apr 29, 2019, 9:00 PM CDT for 4 counties in Missouri. It took effect at May 1, 2019, 8:41 AM CDT. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2019, 9:00 PM CDT (02:00 UTC)
- In effect from
- May 1, 2019, 8:41 AM CDT
- Expired
- May 4, 2019, 5:53 AM CDT
- In force
- 69 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7).
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 29, 4:03 PM CDT, 4 hours 57 minutes earlier.
Area forecast discussion, Apr 29, 4:03 PM CDT, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
403 PM CDT Mon Apr 29 2019
.Discussion...
Issued at 403 PM CDT MON APR 29 2019
Looks like an active pattern will prevail through the next couple of
days, with moderate to heavy rain and severe weather both possible.
Satellite imagery this afternoon shows a broad pattern, locally
characterized with a quick moving zonal like flow, in place across
the center of the Nation, with a deep low circulation that is
spinning it's way onshore across southern California. The low in
California will continue to shift east over the next couple of days,
forcing the overall pattern into a southwest flow across the central
Plains, which will in turn help fuel expected storms tonight through
Tuesday and Wednesday as the low circulation opens up and quickly
advects across the region.
Late tonight through Wednesday...we expect showers and thunderstorms
to develop as the ever increasing southwest flow allows allows a 50+
kt nocturnal low level jet to spread across eastern Kansas and
Missouri late tonight (after midnight), helping bring plenty of
moisture and warm air advection to the region. Ultimately, this
advection regime will result in precipitable water values in the 1.5
inch range --if not higher--, which will be more than sufficient to
fuel storms tonight through Tuesday and Wednesday with moderate, to
sometimes heavy, rain. This leaves confidence rather high that we
will see a widespread rainfall accumulations of 1 to 3 inches, with
high end accumulations of 3 to 6 inches possible if storms set up
and pass over the same location repeatedly. Additionally, highest
totals are expected generally along and south of the Missouri River.
All that said, have expanded the Flash Flood watch a bit north as
storms tracking to the northeast across the region may train a
little farther north with some of the heavier precipitation early
in the event Tuesday morning, and again late Wednesday.
As for the severe weather potential Tuesday...it looks very
conditional on what happens that morning, as showers and
thunderstorms should be ongoing at sunrise. With expected storms
Tuesday morning, concerns are focused on the fact that cloud cover
and rain could keep our section of Kansas and Missouri a bit more
stabilized than areas of southern Missouri. But, if we can get any
breaks in the rain and cloud cover sufficient to allow instability
to move north, then large hail and strong winds will quickly be a
threat with any strong storms. Best timing for this sort of strong
storm activity will likely be Tuesday morning between sunrise and
noon, before activity farther south gets going and starts eating up
the available moisture and instability.
&&
.Aviation...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 1239 PM CDT MON APR 29 2019
MVFR conditions have been slow to clear the office, but should
lift in the VFR range early this evening for a brief period before
the threat of more MVFR clouds and thunderstorms move in late
tonight. Once storms move in they will likely persist through
Tuesday morning, with showers in the afternoon. However, confidence
is a bit low on how this will play out.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Flash Flood Watch from 1 AM CDT Tuesday through Thursday morning
for KSZ025-057-060-103>105.
MO...Flash Flood Watch from 1 AM CDT Tuesday through Thursday morning
for MOZ008-013>017-020>025-028>033-037>040-043>046-053-054.
&&
Discussion...Cutter
Aviation...CutterHazardous weather outlook, Apr 29, 5:01 AM CDT, 15 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 501 AM CDT Mon Apr 29 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-301015- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 501 AM CDT Mon Apr 29 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will continue across the region early this morning before ending later this morning. Additional thunderstorms are expected later tonight, with localized heavy rains possible south of Interstate 70. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered to numerous thunderstorms are expected to develop Tuesday as a cold front moves through the region. All severe weather modes will be possible with this activity, to include large hail, damaging winds, and isolated tornadoes. The most likely areas for widespread severe storms will be south of Route 50. Heavy rain and the threat for flash flooding will also increase Tuesday night, with the threat continuing through early Thursday. Total rainfall accumulations of 2 to 4 inches will be possible, which will lead to rises on area rivers and streams as well as areas of possible flash flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, Apr 29, 7:05 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
705 PM CDT MON APR 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TORNADO 5 WNW NEW LANCASTER 38.49N 94.81W
04/29/2019 MIAMI KS NWS STORM SURVEY
ROOF AND WALL DAMAGE TO A CHURCH AND DAMAGE
TO TOMBSTONES IN CEMETERY. PART OF ROOF WAS
LIFTED AND REMOVED FROM THE BUILDING. PATH
LENGTH WAS 2 MILES WITH A WIDTH OF 15 YARDS.
&&
PPLocal storm report, Apr 29, 7:06 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
706 PM CDT MON APR 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 AM TORNADO 5 WNW NEW LANCASTER 38.49N 94.81W
04/29/2019 MIAMI KS NWS STORM SURVEY
CORRECTS PREVIOUS TORNADO REPORT FROM 5 WNW
NEW LANCASTER. ROOF AND WALL DAMAGE TO A
CHURCH AND DAMAGE TO TOMBSTONES IN CEMETERY.
PART OF ROOF WAS LIFTED AND REMOVED FROM THE
BUILDING. PATH LENGTH WAS 2 MILES WITH A
WIDTH OF 15 YARDS.
&&
PPThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:50 PM CDT | River Flood Warning | EAX | Ray | 65 hr |
| Apr 29, 9:03 PM CDT | River Flood Warning | EAX | Bates | 11 days |
| Apr 29, 9:09 PM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Apr 29, 9:09 PM CDT | River Flood Warning | EAX | Carroll | 4 days |
| Apr 29, 9:15 PM CDT | River Flood Warning | EAX | Johnson, Pettis | 3 days |
| Apr 29, 9:15 PM CDT | River Flood Warning | EAX | Cooper, Saline | 8 days |
| Apr 29, 9:19 PM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 5 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Buchanan, Platte | 4 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 6 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Chariton, Howard, Saline | 18 days |
| Apr 29, 10:04 PM CDT | River Flood Warning | EAX | Cooper, Howard | 18 days |
| Apr 30, 1:27 AM CDT | Special Weather Statement | EAX | Platte | 33 min |
| Apr 30, 1:40 AM CDT | Severe Thunderstorm Warning | EAX | Clay, Clinton, Platte | 35 min |
| Apr 30, 7:50 AM CDT | Areal Flood Advisory | EAX | Bates, Carroll, Cass, Henry, Jackson, Johnson and 2 more | 3 hr |
| Apr 30, 9:02 AM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| Apr 30, 9:02 AM CDT | River Flood Warning | EAX | Howard | 36 hr |
| Apr 30, 9:02 AM CDT | River Flood Warning | EAX | Cooper | 56 hr |
| Apr 30, 10:44 AM CDT | Areal Flood Warning | EAX | Bates, Cass, Henry, Jackson, Johnson, Lafayette | 9 hr |
| Apr 30, 1:26 PM CDT | River Flood Warning | EAX | Clay, Ray | 7 hr |
| Apr 30, 2:45 PM CDT | Areal Flood Warning | EAX | Carroll, Chariton, Cooper, Howard, Macon, Pettis and 2 more | 6 hr |
| Apr 30, 3:50 PM CDT | Flash Flood Warning | EAX | Cass, Clay, Jackson, Platte | 7 hr |
| Apr 30, 4:15 PM CDT | River Flood Warning | EAX | Chariton, Macon | 3 days |
| Apr 30, 4:24 PM CDT | River Flood Warning | EAX | Jackson | 28 hr |
| Apr 30, 5:37 PM CDT | Flash Flood Warning | EAX | Bates, Cass, Jackson, Johnson, Lafayette | 7 hr |
| Apr 30, 6:44 PM CDT | Flash Flood Warning | EAX | Bates, Carroll, Cass, Chariton, Henry, Howard and 7 more | 4 hr |
| Apr 30, 6:56 PM CDT | Special Weather Statement | EAX | Bates | 19 min |
| Apr 29, 9:03 PM CDT | River Flood Warning | EAX | Miami | 6 days |
| Apr 29, 9:03 PM CDT | River Flood Warning | EAX | Linn | 13 days |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.